Chinese Journal of Mathematics

Chinese Journal of Mathematics / 2014 / Article

Research Article | Open Access

Volume 2014 |Article ID 805857 | 5 pages | https://doi.org/10.1155/2014/805857

Asymptotic I-Equivalence of Two Number Sequences and Asymptotic I-Regular Matrices

Academic Editor: W. Xiao
Received08 Nov 2013
Accepted05 Jan 2014
Published24 Feb 2014

Abstract

We study I-equivalence of the two nonnegative sequences and . Also we define asymptotic I-regular matrices and obtain conditions for a matrix to be asymptotic I-regular.

1. Introduction

The notion of -convergence was introduced by Kostyrko et al. for real sequences (see [1]) and then extended to metric spaces by Kostyrko et al. (see [2]). Fast [3] introduced statistical convergence and -convergence, which is based on using ideals of to define sets of density 0; is a natural extension of Fast’s definition.

Definition 1. A family of sets is called an ideal if and only if(i);(ii)for each we have ;(iii)for each and each we have .
An ideal is called nontrivial if and a nontrivial ideal is called admissible if for each (see [2]).

Definition 2. A family of sets is a filter in if and only if(i);(ii)for each we have ;(iii)for each and each we have (see [2]).

Proposition 3. is a nontrivial ideal in if and only if
is a filter in (see [2]).

Definition 4. A real sequence is said to be -convergent to if and only if for each the set
belongs to . The number is called the -limit of the sequence (see [2]).

Let and be real sequences. Pobyvanets introduced asymptotic equivalence for and as follows: if

then and are called asymptotic equivalent; this is denoted by (see [4]). Pobyvanets also introduced asymptotic regular matrices which preserve the asymptotic equivalence of two nonnegative number sequences; that is, for the nonnegative matrix if then (see [5]).

Theorem 5. Let be a nonnegative matrix. is asymptotic regular if and only if, for each ,
(see [5]).

The frequency of terms having zero values makes a term-by-term ratio inapplicable in many cases, which motivated Fridy to introduce some related notions. In particular, he analyzed the asymptotic rates of convergence of the tails and partial sums of series as well as the supremum of the tails of bounded sequences (see [6]).

Define , , , and spaces as follows:

Following Fridy, given a sequence , the sequence is defined to be where, for each , .

Theorem 6. If is a nonnegative summability matrix, then the following statements are equivalent:(i)if and are bounded sequences such that and , for some , then ;(ii)for each , (see [7]).

In 2003, Patterson extended these concepts by introducing asymptotically statistical equivalent sequences, an analog of the above definitions, and investigated natural regularity conditions for nonnegative summability matrices (see [4]).

Definition 7. The sequence has statistical limit , denoted by - provided that for every , (see [4]).

Definition 8. Two nonnegative sequences and are said to be asymptotically statistically equivalent provided that, for every ,
In this case we write (see [4]).

Definition 9. A summability matrix is asymptotically statistically regular provided that whenever , , and for some (see [4]).

Having introduced these ideas, Patterson then offered characterizations of in Theorem 6 when a nonnegative summability matrix maps bounded sequences into the absolutely convergent sequences and has the property that if , , and , then and when a summability matrix is asymptotically statistical regular summability matrices.

Theorem 10. In order for a summability matrix to be asymptotically statistical regular it is necessary and sufficient that(i) is bounded for each ;(ii)for any fixed and , (see [4]).

The main results of this paper have a similar focus, where statistical convergence is replaced by convergence with respect to an admissible ideal of subsets of .

2. Main Results

Definition 11. Let and be nonnegative real sequences and let be an admissible ideal in . If
belongs to , for every , then and are called asymptotically -equivalent sequences; this is denoted by .

Theorem 12. Let be a nonnegative summability matrix and let and be admissible ideals in . Then the following statements are equivalent:(i)if and are bounded sequences such that , , and , for some , then ;(ii) for each .

Proof. The proof that statement implies statement is given first. Assuming that , let be given and set
Observe that and that
for each . By ,
Observe that, for ,
That is,
On the other hand,
By condition , there is a set such that, for each , the first and third terms of the above expression can be made small in relation to and, in particular,
for each . By (15) and (17), we have
and hence implies .
The proof is completed by showing that statement implies statement . Assume that if and are bounded sequences, , , and , then . Let be a member of and define the sequences and as follows:
Observe that
and, as , it follows that

Definition 13. Let be a nonnegative summability matrix and let be an admissible ideal in . Further assume that and are nonnegative real sequences with and for some . The summability matrix is said to be asymptotic -regular if implies .

Lemma 14. Let and belong to and let be an admissible ideal in . Then necessary and sufficient condition for is .

Proof. Assuming that , then
and, for each , we have
and hence
Hence .

Now suppose that . Then

For each , we have

and hence .

Definition 15. Let be an admissible ideal in , a real sequence, and a nonnegative summability matrix. If implies , then is called an -regular matrix.

Theorem 16. Let be a nonnegative summability matrix, , and an admissible ideal. The matrix is -regular if and only if(i) for all ;(ii).The proof of Theorem 16 is similar to [3, Theorem 2.1].

Theorem 17. Let be an admissible ideal in . Then a nonnegative summability matrix is asymptotic -regular if and only if
for every .

Proof. Suppose that is asymptotic -regular. Let and define the sequences and as follows:
Observe that and are bounded sequences, , and . Hence.
Since , it follows that
Next we show that condition (27) is sufficient for to be asymptotic -regular. Define the matrix by . Note that, since the row sums equal and condition (27) yields criteria of Theorem 16, is an -regular matrix. Also observe that, since the row sums equal 1, the matrix maps members of to . Observe that
and hence
Since , it follows that .

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

References

  1. P. Kostyrko, M. Mácaj, and T. Šalát, “Statistical convergence and I-convergence,” http://thales.doa.fmph.uniba.sk/macaj/ICON.pdf. View at: Google Scholar
  2. P. Kostyrko, T. Šalát, and W. Wilezyński, “I-convergence,” Real Analysis Exchange, vol. 26, no. 2, pp. 669–686, 2000/2001. View at: Google Scholar
  3. J. Connor, J. A. Fridy, and C. Orhan, “Core equality results for sequences,” Journal of Mathematical Analysis and Applications, vol. 321, no. 2, pp. 515–523, 2006. View at: Publisher Site | Google Scholar
  4. R. F. Patterson, “On asymptotically statistical equivalent sequences,” Demonstratio Mathematica, vol. 36, no. 1, pp. 149–153, 2003. View at: Google Scholar
  5. I. P. Pobyvanets, “Asymptotic equivalence of some linear transformation defined by a nonnegative matrix and reduced to generalized equivalence in the sense of Cesàro and Abel,” Matematicheskaya Fizika, vol. 28, pp. 83–87, 1980. View at: Google Scholar
  6. J. A. Fridy, “Minimal rates of summability,” Canadian Journal of Mathematics, vol. 30, no. 4, pp. 808–816, 1978. View at: Publisher Site | Google Scholar
  7. M. S. Marouf, “Asymptotic equivalence and summability,” International Journal of Mathematics and Mathematical Sciences, vol. 16, no. 4, pp. 755–762, 1993. View at: Publisher Site | Google Scholar

Copyright © 2014 Hafize Gumus et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

576 Views | 296 Downloads | 1 Citation
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.